MAUDE Adverse Event Report: SYNTHES BETTLACH 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE

SYNTHES BETTLACH 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.14
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Exact date of event is unknown.Device is an instrument and is not implanted/explanted.(b)(6).Device history record (dhr) review was performed on the part # 312.14, lot # 2227032.Manufacturing location: (b)(4), manufacturing date: 15-nov-2006.No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed.The 1.5 mm/1.1 mm double drill sleeve (part # 312.140, lot # 2227032) was returned and reported to be missing a component.This complaint condition was likely caused by rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.This complaint is confirmed.The 312.140 1.5 mm/1.1 mm double drill sleeve is an instrument routinely used in the 1.5 mm headless compression screw system.The device was returned and reported to be missing a component.This condition is confirmed; the distal step of the 1.1 mm drill sleeve has broken off and was not returned.It is likely that rough handling during surgery or sterile processing has led to this complaint condition.The device was likely bent to the point of breakage based upon the rough fracture surface.The device was manufactured in 11/2006 and is over ten years old.The balance of the returned device is in otherwise fairly good condition with only some visible wear.Drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2016, a double drill sleeve was found missing a side connector 1.1, after a surgical procedure.It was lost in the sterilization department.No patient involvement reported.During the manufacturer investigation process it was identified that the distal step of the 1.1 mm drill sleeve has broken off.This condition was re-evaluated and determined to be reportable on february 2, 2017.This is report 1 of 1 for (b)(4).

Brand Name
1.5MM/1.1MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6311729
Report Number9612488-2017-10049
Device Sequence Number10773683
Product Code FZX
UDI-Device Identifier10886982187604
UDI-Public(01)10886982187604(10)2227032
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.14
Device Lot Number2227032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1